Alert archive / Nebraska / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Feb 26, 2018, 3:14 AM CST for Jefferson County, Nebraska. It took effect at Feb 26, 2018, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2018, 3:14 AM CST (09:14 UTC)
- In effect from
- Feb 26, 2018, 12:00 PM CST
- Expired
- Feb 26, 2018, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
County Jefferson County, NE
The radar
The Grand Island radar (KUEX), 111 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2285 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
462 WWUS83 KOAX 260914 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 314 AM CST Mon Feb 26 2018 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... .Gusty southwest winds combined with low humidity and dry grasses will create dangerous fire weather conditions across parts of southeast Nebraska this afternoon. As temperatures climb toward 60 degrees today, humidity levels will approach 20 percent. And along with southwest winds gusting to 30 mph, any fires that develop will be difficult to control. NEZ088-261715- /O.NEW.KOAX.FW.W.0001.180226T1800Z-180227T0000Z/ Jefferson- 314 AM CST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR JEFFERSON COUNTY NEBRASKA... The National Weather Service in Omaha/Valley has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM CST this evening. * Affected Area...In Nebraska, Jefferson County. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will spread quickly, will be difficult to control, and will exhibit extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
156 WWUS83 KOAX 261756 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 1156 AM CST Mon Feb 26 2018 ...POTENTIALLY DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON... .Gusty southwest winds combined with low humidity and dry grasses will create dangerous fire weather conditions across parts of southeast Nebraska this afternoon. As temperatures climb toward 60 degrees today, humidity levels will approach 20 percent. And along with southwest winds gusting to 30 mph, any fires that develop will be difficult to control. NEZ088-270000- /O.CON.KOAX.FW.W.0001.180226T1800Z-180227T0000Z/ Jefferson- 1156 AM CST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR JEFFERSON COUNTY NEBRASKA... * Affected Area...In Nebraska, Fire Weather Zone 088 Jefferson. * Winds...South 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will spread quickly, will be difficult to control, and will exhibit extreme fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. && $$
651 WWUS83 KOAX 262355 RFWOAX URGENT - FIRE WEATHER MESSAGE National Weather Service Omaha/Valley NE 555 PM CST Mon Feb 26 2018 NEZ088-270100- /O.EXP.KOAX.FW.W.0001.000000T0000Z-180227T0000Z/ Jefferson- 555 PM CST Mon Feb 26 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR JEFFERSON COUNTY NEBRASKA... Winds will continue to diminish through the evening and as temperatures cool humidity levels will increase. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Feb 25, 11:40 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Feb 25, 11:40 PM CST, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1140 PM CST Sun Feb 25 2018 .SHORT TERM...(Tonight through Wednesday) Issued at 240 PM CST Sun Feb 25 2018 Temperatures the next few days, possible very high fire danger in southeast Nebraska Monday and Tuesday, and the precipitation type from Tuesday night through Wednesday night will provide the primary forecast challenges. A weak shortwave trough will move east through the area tonight but with only some mid and high level clouds. The shortwave that was over the Gulf of Alaska yesterday was digging off the Pacific Northwest this afternoon. 12 hour height falls were in excess of 200 meters with this system, and there were winds of at least around 120 knots on the backside of the system. That should continue to dig south, with a closed low forming Monday night near the CA coast. System will then push into AZ Tuesday night. Closer to home, skies were sunny to partly cloudy this afternoon with west or southwest winds. That combination was helping push temperatures into the 30s and 40s as of 2 pm. Snow cover was thinning over the southern parts of the forecast area, but holding more in the north. Winds will decrease tonight and become more from the southwest or south. Expect lows tonight to drop into the mid and upper teens north, with lower and mid 20s south. On Monday, southerly winds will be increasing. Those winds along with warming 850 mb temperatures should push highs into the 50s south and 40s north. This will increase the fire danger over parts of southeast NE, possibly into the very high category. As a system moves across the northern Plains Monday and Monday night, that will help bring a cold front southeast through parts of the area. By sunrise Tuesday, that front is expected to extend from northwest IA into northwest KS. Temperatures north of the front will obviously be cooler, but it is not clear how much cooling there will be in southeast NE. There will probably be at least some cloud cover, but with a warm start, left highs in the 50s for now. It appear the front will stall to our south Tuesday night, with some lift possibly reaching into southeast NE. Because of cool temperatures at the surface and warmer temperatures aloft, the result will be mixed precipitation (light rain, light freezing rain or freezing drizzle). The type will depend on surface temperatures which right now look to be in the upper 20s and lower 30s. How far north the precipitation will develop on Wednesday is problematic, but went more toward a blend of the 12z runs of the ECMWF/GFS/Canadian compared to the drier 12z NAM. The result is mixed precipitation, ranging from snow north to rain south and a band of freezing rain or sleet between the two. .LONG TERM...(Wednesday night through Sunday) Issued at 240 PM CST Sun Feb 25 2018 There will continue to be a tendency for a average/mean trough at 500 mb from south central Canada back toward southern CA through this period, although the flow will be progressive. The 12z GFS and ECMWF are not as aggressive with development of precipitation Wednesday night in our area, but amounts could be impressive to our south and east. Keep POPs Wednesday night in a range from slight chance western zones to 40-60 percent over IA. Again there is expected to be a mix of precipitation types in our area Wednesday night. Energy in the north and southern streams of the split flow pattern should combine to form a closed low at 500 mb over eastern IA by 12z Thursday. For now, we expect little or no impact in our forecast area Thursday. A mid level ridge will build eastward over the region Thursday and into Friday. Low pressure at the surface is forecast to organize over WY and CO Friday night and that could bring some light precipitation to our area for part of next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1134 PM CST Sun Feb 25 2018 VFR conditions through TAF period. South to southwest winds will increase to 10 to 15kts with some higher gusts16-18Z. Low level wind shear Monday and for now included between 18Z-06Z. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Miller LONG TERM...Miller AVIATION...Zapotocny
Hazardous weather outlook, Feb 25, 3:30 PM CST, 11 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 330 PM CST Sun Feb 25 2018 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-261130- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 330 PM CST Sun Feb 25 2018 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Monday Fire danger will be increasing over parts of southeast Nebraska Monday afternoon, and could reach into the very high category especially south and west of Lincoln. .DAYS TWO THROUGH SEVEN...Monday night through Sunday The weather pattern should turn somewhat active again by the mid part of the week, with chances for rain and a wintry mix of precipitation Tuesday night through Wednesday night. Some minor accumulations of snow and ice will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight or Monday.
Nearby
Red Flag Warnings in Nebraska, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.